manuscripta mathematica

, Volume 95, Issue 1, pp 181–188 | Cite as

Multiplicities of modp Galois representations

  • Chandrashekhar Khare


We study the multiplicity with which 2-dimensional modp Galois representations occur in Jacobians of modular curves.

Mathematics Subject Classification (1991)

11F 11R 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [B-L-R]
    Boston, N., Lenstra, H.W., Ribet, K.:Quotients of group rings arising from two-dimensional representations. C. R. Math.312, 323–328 (1991)zbMATHGoogle Scholar
  2. [C 1]
    Carayol, H.:Sur les représentations galoisiennes modulo modulo l attachées aux formes modulaires. Duke Math. J.59, 785–801 (1989)zbMATHCrossRefGoogle Scholar
  3. [D-R]
    Deligne, P., Rapoport, M.:Les schemas de modules de courbes elliptiques, LNM 349, Springer-Verlag 1971, pp. 123–265Google Scholar
  4. [E]
    Edixhoven, B.:The weight in Serre’s conjectures on modular forms. Inv. Math.109, 563–594 (1992)zbMATHCrossRefGoogle Scholar
  5. [G]
    Gross, B.:A tameness criterion for Galois representations associated to modular forms (mod p). Duke Math. J.61, 445–517 (1990)zbMATHCrossRefGoogle Scholar
  6. [H]
    Hida, H.:Galois representations into GL 2(ℤp [[X]])attached to ordinary cusp forms, Inv. Math.85, 545–613 (1986)zbMATHCrossRefGoogle Scholar
  7. [K]
    Khare, C.:Congruences between cusp forms: the (p,p) case, Duke Math. J.80, 631–667 (1995)zbMATHCrossRefGoogle Scholar
  8. [K1]
    Khare, C.:A local analysis of congruences in the (p,p) case; Part II. In preparationGoogle Scholar
  9. [K2]
    Khare, C.:Mod p modular forms. To appear in Cont. Math., AMS, Proceedings of the Trichy conferenceGoogle Scholar
  10. [M-R]
    Mazur, B., Ribet, K.:Two-dimensional representations in the arithmetic of modular curves Astérisque 196–197, 215–255 (1991)Google Scholar
  11. [R1]
    Ribet, K.:Multiplicities of p-finite mod p Galois representations in J 0 (Np). Bol. Soc. Bras. Mat., vol.21 no. 2, 177–188Google Scholar
  12. [R2]
    Ribet, K.:Report on mod l representations of Gal(\(\bar {\mathbb{Q}}\)/ℚ). In: Motives, Proc. Symp. Pure Math.55:2, 639–676 (1994)Google Scholar
  13. [Se]
    Serre, J-P.: Sur les représentations modulaires de degré 2 de Gal(\(\bar {\mathbb{Q}}\)/ℚ). Duke Math. J.54, 179–230 (1987)zbMATHCrossRefGoogle Scholar
  14. [T]
    Tilouine, J.:Un sub-groupe p-divisible de la Jacobienne de X] 1(Np r)comme module sur l’algebre de Hecke. Bull. Soc. Math. France115, 329–360 (1987)zbMATHGoogle Scholar
  15. [W]
    Wiles, A.:Modular elliptic curves and Fermat’s Last Theorem Ann. of Math.142, 443–551 (1995)CrossRefGoogle Scholar

Copyright information

© Springer-Verlag 1998

Authors and Affiliations

  • Chandrashekhar Khare
    • 1
  1. 1.School of MathematicsTata Institute of Fundamental ResearchBombayIndia

Personalised recommendations